Hail, Haskell
- When
- May 19, 6:30 PM CST to 6:33 PM CST
- Where
- Haskell County, 2.15 mi NNW of Rule
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.210, -99.910
Isolated thunderstorms developed along and ahead of a dryline. A few strong to severe thunderstorms developed, mainly producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated thunderstorms developed along and ahead of a dryline. A few strong to severe thunderstorms developed, mainly producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 19, 5:18 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 PM CDT THU MAY 19 2011 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... STRATUS IN THE HILL COUNTRY AND SOUTHCENTRAL TEXAS WILL QUICKLY ADVECT NORTHWESTWARD THIS EVENING...WITH MVFR CIGS DEVELOPING AT KJCT AND KBBD LATE EVENING...AND 6Z FARTHER NORTH AT KSJT AND KBBD. LINE OF THUNDERSTORMS ALONG AND JUST EAST OF A DRY LINE FROM SNYDER TO ASPERMONT WILL SHOULD REMAIN WEST OF KABI THIS EVENING. HOWEVER...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP AFTER 6Z TONIGHT AS UPPER LOW IN THE CENTRAL ROCKY MOUNTAINS MOVES SE AND BRING MORE INSTABILITY TO REGION. HAVE VCTS IN ALL TAFS...DUE TO SCATTERED NATURE OF LINE OF STORMS. DRYLINE OTHERWISE MOVES WEST TO EAST THROUGH KABI AND KSJT FRIDAY MORNING...AND EARLY AFTERNOON THROUGH KBBD AND KJCT. THIS ENDS RAINFALL CHANCES...STRATUS...AND SHIFTS WINDS TO THE WEST. && .PREV DISCUSSION... /ISSUED 350 PM CDT THU MAY 19 2011/ SHORT TERM... ACTIVE WEATHER PATTERN IS EXPECTED ACROSS WEST CENTRAL TEXAS IN THE SHORT TERM. DRYLINE IS CURRENTLY LOCATED ACROSS THE WESTERN BORDER OF OUR CWA. THE DRYLINE IS NOT EXPECTED TO MAKE MUCH PROGRESS TO THE EAST BEFORE BEGINNING TO RETREAT BACK TO THE WEST AFTER 00Z. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER THE BIG COUNTRY AND NORTHERN CONCHO VALLEY THIS AFTERNOON/EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE...WITH LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES THE MAIN HAZARDS. TORNADO WATCH 308 IS IN EFFECT FOR THROCKMORTON AND HASKELL COUNTIES THROUGH 8 PM CDT. THE BEST CHANCE FOR CONVECTION WILL BE LATER TONIGHT...MAINLY AFTER 06Z. LARGE UPPER LEVEL TROUGH CURRENTLY OVER THE FOUR CORNERS REGION WILL MOVE TOWARD THE SOUTHERN AND CENTRAL PLAINS. AS THIS FEATURE APPROACHES...BETTER DYNAMICS WILL OVERSPREAD THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY BETWEEN 05Z AND 07Z ACROSS THE WESTERN CONCHO VALLEY AND BIG COUNTRY...AND NORTHERN EDWARDS PLATEAU. THIS ACTIVITY WILL LIKELY DEVELOP INTO A LINEAR MCS AND TRACK EAST ACROSS THE AREA. A 35 TO 45 KNOT LLJ IS EXPECTED TO DEVELOP WHICH SHOULD HELP TO SUSTAIN THE CONVECTION THROUGHOUT THE NIGHT. SBCAPE VALUES BETWEEN 1500 AND 2500 J/KG...0-6 KM BULK SHEAR VALUES BETWEEN 30 AND 45 KNOTS AND FAIRLY STEEP LAPSE RATES WILL RESULT IN THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORM OVERNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WINDS. IN ADDITION...PRECIPITABLE WATER VALUES WILL APPROACH 1 TO 1.5 INCHES...WHICH MAY RESULT IN LOCALLY HEAVY RAINFALL. THE CONVECTION WILL SHIFT EAST FRIDAY MORNING...AND THIS IS REFLECTED IN THE POP GRIDS...SHOWING DECREASING CHANCES FOR RAIN FROM WEST TO EAST THROUGH THE DAY. HIGH TEMPERATURES ON FRIDAY WILL BE DEPENDENT ON HOW FAST THE CONVECTION MOVES EAST OF THE AREA AND HOW MUCH RAINFALL IS RECEIVED. FOR NOW...LOWERED HIGH TEMPERATURES ON FRIDAY...WITH LOWEST READINGS EAST...WHERE CONVECTION WILL LINGER THROUGH THE AFTERNOON. DANIELS LONG TERM... UPPER LEVEL TROUGH AXIS SWINGS ACROSS THE AREA FRIDAY EVENING. A FEW SHOWERS OR STORMS MAY STILL LINGER OVER FAR EASTERN ZONES FRIDAY EVENING BUT MOST OF THE ACTIVITY SHOULD BE EAST OF THE AREA BY THIS TIME. SOUTHWEST FLOW ALOFT DEVELOPS OVER THE AREA OVER THE WEEKEND AS MODELS SHOW ANOTHER DEEP TROUGH DEVELOPING ALONG THE WEST COAST BY SUNDAY. SLIGHT CHANCE POPS OVER SOUTHEAST ZONES FOR SATURDAY EVENING AS DRYLINE BEGINS TO RETREAT WESTWARD. A FEW STORMS POSSIBLE ALONG THE DRYLINE BOTH SUNDAY AND MONDAY AS MINOR DISTURBANCES MOVE THROUGH THE FLOW ALOFT. KEPT A SLIGHT CHANCE OF POPS FOR SUNDAY BUT KEPT POPS AT 10 PERCENT ON MONDAY AS CAP WILL BE STRONGER. UPPER TROUGH PROGGED TO MOVE OUT INTO THE PLAINS ON TUESDAY...WITH A COLD FRONT MOVING SOUTH ACROSS THE AREA LATE TUESDAY NIGHT AND EARLY WEDNESDAY. KEPT SLIGHT POPS OVER EASTERN ZONES TUESDAY EVENING WHERE BEST MOISTURE WILL BE LOCATED AND SLIGHT POPS MAINLY OVER SOUTHERN ZONES EARLY WEDNESDAY WITH PASSAGE OF FRONT. DRY WEATHER EXPECTED THURSDAY AND FRIDAY WITH SURFACE RIDGE INFLUENCING THE AREA. ABOVE NORMAL TEMPERATURES EXPECTED THROUGH TUESDAY...THEN NEAR TO SLIGHTLY ABOVE NORMAL TEMPS BEHIND THE COLD FRONT BOTH WEDNESDAY AND THURSDAY. FIRE WEATHER. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF A HASKELL...TO SAN ANGELO...TO OZONA LINE. ALTHOUGH RELATIVE HUMIDITY VALUES WEST OF THE DRYLINE WILL FALL TO 10 TO 15 PERCENT...20 FOOT SOUTH WINDS WILL REMAIN BELOW RED FLAG CRITERIA...AT 12 TO 18 KNOTS. ISOLATED SHOWERS AND THUNDERSTORM ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF DRYLINE...MAINLY OVER THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE EDWARDS PLATEAU...CONCHO VALLEY AND BIG COUNTRY LATER TONIGHT...THEN SPREAD EAST FRIDAY MORNING. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN CONCHO VALLEY AND BIG COUNTRY AND THE EDWARDS PLATEAU FRIDAY AFTERNOON...WEST OF THE DRYLINE. RELATIVE HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT...BUT WINDS WILL REMAIN BETWEEN 12 AND 18 KNOTS...SO A RED FLAG WARNING IS NOT ANTICIPATED AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS...THEN MOVE EAST OF THE AREA BY LATE AFTERNOON. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 86 60 90 68 / 60 30 10 10 10 SAN ANGELO 68 91 56 93 68 / 60 30 10 10 10 JUNCTION 73 86 64 90 71 / 30 50 20 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 730 PM CDT THU MAY 19 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 730 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING ALONG THE DRYLINE...WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHERN AND WESTERN BIG COUNTRY COUNTIES. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES BEING THE PRIMARY HAZARDS. A TORNADO WATCH IS IN EFFECT FOR THROCKMORTON AND HASKELL COUNTIES THROUGH 10 PM CDT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TONIGHT... MAINLY AFTER MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE EDWARDS PLATEAU AND WESTERN CONCHO VALLEY AND BIG COUNTRY THEN SPREAD EAST THROUGH EARLY FRIDAY MORNING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...THEN SHIFT EAST OF THE AREA BY LATE AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING ACROSS PORTIONS OF THE BIG COUNTRY. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 722 PM CDT THU MAY 19 2011 TXZ098-200100- HASKELL TX- 722 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR HASKELL COUNTY... AT 717 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF RULE...OR ABOUT 13 MILES WEST OF HASKELL...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROCHESTER BY 745 PM CDT O'BRIEN BY 750 PM CDT WEINERT BY 755 PM CDT US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 800 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. 04
The Dyess AFB radar (KDYX), 97 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315188.